[Date Prev][Date Next] [Thread Prev][Thread Next] [Date Index] [Thread Index]

Re: assistive annoyance

On Tue, 6 Sep 2011, Robert Holtzman wrote:

> On Tue, Sep 06, 2011 at 02:11:05PM -0400, Mark Grieveson wrote:
> > Hello.  I have a laptop that I installed Debian Squeeze on, with the
> > default gnome desktop.  I was fooling around with it, and enabled
> > assistive technologies, which put a round blue logo with a man in the
> > centre on the top panel.  After experimenting with some stuff like
> > increasing the font of everything, I tried right-clicking on the blue
> > circle applet on the top panel to remove it, but this did nothing.  I
> > cannot get rid of it.
> > 
> > It's only a problem when I'm playing an SDL fullscreen game.  When I
> > press the shift key five times (something common in the game), suddenly
> > a message pops up about whether I want to (de)activate "sticky" keys or
> > not (from the assistive program(s)).  The screen requires a mouse to
> > close it (not available when playing the game).
> > 
> > I've tried removing whatever I could find that seemed to be related to
> > this assistive stuff, but still no luck (IE, at-spi).  So, how can I
> > get rid of this thing?
> I have the same problem for the same reason. Looking *eagerly* forward
> for the answer. 
Let's see if I remember since I just turned orca on yesterday since 
without it, or something similar these computers are just paperweights 
for me.  On the menus, it's in system then admin then preferences.  
Universal accessibility is the next level to enter and disabling 
universal accessibility should make your desktop useable again.  You 
might also have a look at your grub configuration file since your boot 
line probably contains a parameter something like accessibility=3.  You 
might delete that parameter then get it right with grub then reboot.


Jude <jdashiel@shellworld.net> "I love the Pope, I love seeing him in his 
Pope-Mobile, his three feet of bullet proof plexi-glass. That's faith in 
action folks! You know he's got God on his side."
~ Bill Hicks

Reply to: